Patch of skin fell off

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NanaBee
Veteran Member


Date Joined Jun 2005
Total Posts : 533
   Posted 11/27/2007 5:09 PM (GMT -7)   
I know this sounds kind of gross, but today at work I scratched an itch on my shoulder and a patch of skin about the size of a quarter came off and left an abrasion looking sore.  I didn't have a blister and didn't scratch hard.  Anyway, I went to my school nurse and she asked if I was taking Pred which I am not.  Does anyone know what might be going on?  I've had to cover the spot with a bandaid because it is really painful.  I also have gotten some pretty deep papercuts the last couple of days.........don't know if that is related or not...
 
Thanks,
Mary Ann
 
** MCTD,Fibromyalgia,Raynaud's June 2005
**Sleep Apnea - February 2006
**Pulmonary stenosis, High blood pressure, IBS, degenerative disc disease, vertigo
**Meds:  Plaquenil, MTX, Lyrica, Folic Acid, Metoprolol, Lotrel, Vicodin
 "No matter what happens, God is in control.  He is God, I am not, what a relief!"


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 11/27/2007 5:54 PM (GMT -7)   
Mary Ann, I'm sorry to hear about what happened and I don't know why that would happen either, except that I know lupus can affect the skin too. It might be a good idea to call your rheumy since this is something new. I would also take a picture of it and show your rheumy.

I hope this doesn't keep happening.

Take care
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 11/29/2007 7:10 PM (GMT -7)   
Hi Mary Ann:

Your school nurse asked about your taking prednisone. When we take prednisone on a daily basis not only dose it make our blood vessels fragile but our skin become thinner. The skin on my hands are so thin you can see the veins clearly in my hand. If I scratch an area to hard I literally pull the skin off the tissue underneath.

Of course like Hippimom suggested contacting your Rheumy is a good idea. My bets are that your skin is much thinner than it appears. Hope this helps some. Take care and keep us posted.

Hugs,
Barbara
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, RA,MDS (Blood Cancer). Tons of meds.


OLDFARM
New Member


Date Joined Nov 2007
Total Posts : 1
   Posted 11/30/2007 7:23 PM (GMT -7)   
HI MARYANN
  
     I KNOW WHAT YOU ARE  SAYING . AND UNLESS THIS HAS HAPPENED TO YOU, NO ONE WOULD BELIVE IT , NOT EVEN
THE DOCTORS .
      PLEASE TAKE CARE OF YOUR SKIN , KEEP THAT WOUND COVERED AND MOIST . { CREAM OF SOME SORT , BETTER TO GET script FROM YOUR DOCTOR.}
       I ONLY HOPE THAT THEY ARE NOT TO PAINFUL FOR YOU , BECAUSE THEY CAN BE VERY MUCH SO .
       BE CAREFUL , HAVING LUPUS , YOU DON'T HEAL NORMAL ANY MORE.
     I HAVE SKIN ULCERS THAT HAVEN'T HEALED FOR A YEAR. BEEN TO EVERY DOCTOR , HOSPITAL WOUND CARE CENTER , EVERY BODY CAN BIULD A BETTER MOUSETRAP , BUT THEY CAN'T FIGURE THIS OUT.  ANY ONE READING THIS HAVE ANY INFO?
      I HAVE ULCERS ON MY LEGS , ARMS AND HEAD

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4392
   Posted 12/1/2007 3:28 AM (GMT -7)   
Oldfarm,

Has anyone checked your vitamin C levels? Also, Prednisone can interfere with absorption or processing of the nutrition that is needed for healthy skin (sulfur, essential fatty acids, etc.), and so you may need to supplement with MSM, fish oil (which may help the Lupus too), and a good daily multi-vitamin/mineral supplement, if you aren't doing so already, and if you are not allergic to fish, sulfur, or the ingredients in the multivitamin/mineral supplement. Alternatives to fish oil include grass fed organic beef, flaxseed oil (only use raw, not safe when heated or cooked!), and certain nut & seed oils.

Also, have you seen a Naturopathic or Homeopathic Physician? There are some amazing things that can be achieved through alternative methods (positive personal experience, and also observed positive experiences in close family members).

Good luck,
-Razzle
Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD (Lupus?), Osteoporosis, Anemia, Very Low Lymphocyte Counts (T-Cells & B-Cells), malabsorption/malnutrition, possible Lyme Disease (Igenex Lab IgM WesternBlot positive), etc.
Meds:  Pulmicort, MaxAir, Injectable Vitamin B12, Herbs, Nutritional Supplements, Essential Oils, Homeopathy.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 12:58 AM (GMT -7)
There are a total of 2,734,541 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
180 Guest(s), 1 Registered Member(s) are currently online.  Details
celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer